ADVERTISEMENT

Q. I have been prescribed Farxiga. Should I stop this drug?

Answered by
Dr. Divakara P
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 04, 2014 and last reviewed on: Jan 20, 2022

Hello Doctor,

My doctor set me up with an FNP (Family nurse practitioner) who advised me to start taking Farxiga. I am not sure if I should take this medication.I am curious about other professional opinions on this newly FDA approved drug. Should I stop this drug?

ADVERTISEMENT
#

Hi,  Welcome to icliniq.com.

  • Farxiga is a novel diabetic medicine which decreases blood sugar by reducing the absorption of sugar from kidney.
  • Since more sugar is getting excreted in the urine, blood sugar starts reducing and thus blood glucose levels start coming down. 
  • Though it still needs to complete phase 4 studies, this drug is pretty much safe as of now.
  • The only concern is that it may increase the risk of urinary infections and genital infections.
  • But still you can go ahead as these are not very serious complications.

For further follow up consult an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Please help me lower my blood sugar levels.

According to your HbA1C, it is recommended that you start Insulin glargine pen, once daily at bedtime ... Repeat your HbA1C after three months, and then we can see what more is needed ...   Read full

Kindly explain if chewing nicotine gums increase blood sugar levels in a diabetic.

.. through your post. Nicotine chewing gum causes dental issues and sometimes hair loss and flushing. However, it does not increase blood sugar. So, you can take that it is 1000 times better to take nicotine chewing gum than cigarette especially once...   Read full

What is an acceptable range for blood glucose levels? Some people say the lower end is 70 and some others say the lower end is 130.

Hello doctor, I am a 28-year-old female. My T3 is 5.8. I am obese at 76 kg with 153 cm. I take 25 mg Thyronorm tablet every day. Weight loss becomes very difficult as thyroid levels have not decreased in the past five years post-pregnancy. Can I inc...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.